MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER
Model Number 420327-07
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting that the medium-large clip applier (mlca) instrument jaw was deformed and could not release the clip properly, an investigation is in progress to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The mlca instrument was analyzed and found to have one grip bent.The damage was found near the top of the clip groove, causing an offset at the tips.As a result, the clip could not be properly loaded on the grips.The root cause of bent-severely instrument grips is attributed to mishandling/misuse such as excess force applied to the instrument jaws.Severely bent grips are attributed to damage during either use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips.The complaint regarding deformed grip of the mlca was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.This complaint is considered a reportable event due to the following conclusion: failure analysis confirmed bent grip of the clip applier.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Blank mdr fields: follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.Field d6 is blank because the product is not implantable.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy surgical procedure, the customer reported that the medium-large clip applier (mlca) did not release the clip properly after it was fired.The mlca instrument was removed, and the customer found that that the jaw of the instrument was deformed.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was not inspected prior to use.The customer did not notice the deformation issue before use.The customer was used medium-large hem-o-lok clip.The clip could not be successfully released from the jaws of the clip applier.The issue occurred in the first fire of the clip applier.The tissue was not greater than 10 mm.The customer used a backup mlca instrument to continue with the procedure.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16765903
Report Number2955842-2023-12048
Device Sequence Number3063764
Product Code NAY
UDI-Device Identifier00886874111826
UDI-Public(01)00886874111826(10)K10220110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420327-07
Device Catalogue Number420327
Device Lot NumberK10220110 717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown